I had hyperactive thyroid which gave me a fast heart rate and they put me on 25 mg metoprolol 2x per day since Feb 2008.
Had thyroid surgery this Nov 28th adn everyone assumed I can now go off the beta blocker and heart rate should go back to normal
Did 2 weeks of only 25mg 1x per day
Now 3 days ago doc says take the 25mg pill and cut it in half 12.5mg and take every monring.
But my pulse is back up to the 80s and low 90s. It goes in episodes,it races for aobut 30 minutes and then settles ot the 80s again. The 90s is really bothersome.
Since he is now gone until new year, I"m not sure if I should go back on 25 1x per day or just wait this out and keep plugging away with the 12.5 and see if it eventually evens out - how long would that be typically?
thank you for any advise....
my hr has always been inthe high 80's 50-100 resting is considered norm anything over 100 is tachyardia I would weigh it out I was on it for 5 years 12.5 x2 daily I cut if cold and had bad anxiety after the first week then went back on 12.5 1x daily and then went off completely .. but you are fine ... if you haveother symptoms i might call the doc but it should calm down. good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.